Alert archive / North Dakota / Wind Advisories in 2007
Wind Advisory 5, NWS Bismarck, ND
NWS Bismarck, ND issued this wind advisory at Feb 21, 2007, 4:03 AM CST for 11 counties in North Dakota. It took effect at Feb 21, 2007, 9:00 AM CST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Feb 21, 2007, 4:03 AM CST (10:03 UTC)
- In effect from
- Feb 21, 2007, 9:00 AM CST
- Expired
- Feb 21, 2007, 6:00 PM CST
- In force
- 9 hr
- Issued by
- NWS Bismarck, ND
Counties Burleigh County, ND, Dickey County, ND, Emmons County, ND, Foster County, ND, Kidder County, ND, LaMoure County, ND, Logan County, ND, McIntosh County, ND, Sheridan County, ND, Stutsman County, ND, Wells County, ND
The radar
The Bismarck radar (KBIS), 97 km from the middle of the area, began a volume at 10:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 10.1 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1780 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- 81 m²/s²
- 0-3 km storm-relative helicity
- 236 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KBIS 211003 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 403 AM CST WED FEB 21 2007 ...WINDY CONDITIONS EXPECTED TODAY... .A DEEPENING CLIPPER SYSTEM WILL PRODUCE GUSTY NORTHWEST WINDS TODAY. WINDS BEHIND A COLD FRONT WILL INCREASE TO 25 TO 35 MPH WITH GUSTS TO AROUND 40 MPH. THE WIND WILL INCREASE IN THE LATE MORNING...WITH STRONGEST WIND OCCURRING IN THE EARLY AFTERNOON. WINDS WILL GRADUALLY SUBSIDE IN THE LATE AFTERNOON AND EVENING...AS THE SURFACE LOW WILL QUICKLY MOVE TO THE SOUTHEAST OUT OF THE AREA. DRIVERS OF HIGH PROFILE VEHICLES SHOULD EXERCISE CAUTION TODAY. NDZ022-023-025-035>037-046>048-050-051-211815- /O.NEW.KBIS.WI.Y.0005.070221T1500Z-070222T0000Z/ SHERIDAN-WELLS-FOSTER-BURLEIGH-KIDDER-STUTSMAN-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- INCLUDING THE CITIES OF...MCCLUSKY...HARVEY...CARRINGTON... BISMARCK...STEELE...JAMESTOWN...LINTON...NAPOLEON...EDGELEY... ASHLEY...OAKES 403 AM CST WED FEB 21 2007 ...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 6 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 6 PM CST THIS AFTERNOON. SUSTAINED NORTHWEST WINDS OF 25 TO 35 MPH...WITH GUSTS TO AROUND 40 MPH...WILL DEVELOP LATE THIS MORNING. THE STRONGEST WINDS ARE EXPECTED IN THE EARLY AFTERNOON...AFTER WHICH WINDS WILL GRADUALLY SUBSIDE THROUGH THE EVENING HOURS. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ JC
2 follow-up statements
000 WWUS73 KBIS 211723 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 1123 AM CST WED FEB 21 2007 ...WINDY CONDITIONS EXPECTED THIS AFTERNOON... .A CLIPPER SYSTEM MOVING ACROSS NORTHERN MINNESOTA WILL PRODUCE GUSTY NORTHWEST WINDS TODAY OVER THE EASTERN HALF OF NORTH DAKOTA. WINDS LATE THIS MORNING OF 30 TO 40 MPH OVER SOUTH CENTRAL NORTH DAKOTA...WILL MOVE INTO EAST CENTRAL AND SOUTHEAST NORTH DAKOTA DURING THE AFTERNOON. WINDS WELL BEGIN TO SUBSIDE LATE THIS AFTERNOON FROM WEST TO EAST. DRIVERS OF HIGH PROFILE VEHICLES SHOULD EXERCISE CAUTION TODAY. NDZ022-023-025-035>037-046>048-050-051-220000- /O.CON.KBIS.WI.Y.0005.000000T0000Z-070222T0000Z/ SHERIDAN-WELLS-FOSTER-BURLEIGH-KIDDER-STUTSMAN-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- INCLUDING THE CITIES OF...MCCLUSKY...HARVEY...CARRINGTON... BISMARCK...STEELE...JAMESTOWN...LINTON...NAPOLEON...EDGELEY... ASHLEY...OAKES 1123 AM CST WED FEB 21 2007 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... SUSTAINED NORTHWEST WINDS OF 25 TO 35 MPH...WITH GUSTS TO AROUND 40 MPH...WILL CONTINUE THROUGH THE AFTERNOON. THE STRONGEST WINDS ARE EXPECTED IN THE EARLY AFTERNOON. AFTER WHICH...WINDS WILL GRADUALLY SUBSIDE THROUGH THE EVENING HOURS. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ TWH
000 WWUS73 KBIS 212351 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 551 PM CST WED FEB 21 2007 NDZ022-023-025-035>037-046>048-050-051-220100- /O.EXP.KBIS.WI.Y.0005.000000T0000Z-070222T0000Z/ SHERIDAN-WELLS-FOSTER-BURLEIGH-KIDDER-STUTSMAN-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- INCLUDING THE CITIES OF...MCCLUSKY...HARVEY...CARRINGTON... BISMARCK...STEELE...JAMESTOWN...LINTON...NAPOLEON...EDGELEY... ASHLEY...OAKES 551 PM CST WED FEB 21 2007 ...WIND ADVISORY WILL EXPIRE AT 6 PM CST THIS AFTERNOON... THE WIND ADVISORY WILL EXPIRE AT 6 PM CST THIS AFTERNOON. WINDS HAVE DIMINISHED BELOW ADVISORY CRITERIA AND WILL CONTINUE TO DECREASE DURING THE EVENING. $$ JF
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this wind advisory went out at Feb 21, 2:50 AM CST, 1 hour 13 minutes earlier.
Area forecast discussion, Feb 21, 2:50 AM CST, 1 hour 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 250 AM CST WED FEB 21 2007 .SHORT TERM...TODAY THROUGH FRIDAY NIGHT... CLIPPER IS IN THE PROCESS OF MOVING THROUGH THE REGION. WINDS ARE STARTING TO PICK UP IN THE WEST AND THIS TREND WILL SPREAD EAST THIS MORNING. WARM AIR ALOFT AND MIXING HAS ALLOWED TEMPS TO STAY UP OR RISE ACROSS MUCH OF THE AREA...RANGING FROM 43 AT BOWMAN TO 12 AT ROLLA WHERE COLD FRONT HAS SNUCK INTO THE AREA. SURFACE LOW WAS CENTERED IN SOUTHEAST SASKATCHEWAN AT 995 MB. UPPER LIFT ASSOCIATED WITH DEEPENING WAVE WILL CONTINUE TO WORK AT LOWERING SFC PRESSURE TODAY...LEADING TO A TIGHTENING PRESSURE GRADIENT. A FEW SHOWERS WERE SCATTERED ABOUT THE CWA. HOWEVER ELEVATED NATURE OF SHOWERS WITH PLENTY OF DRY AIR BELOW CLOUD BASE HAS CREATED MOSTLY VIRGA. ONLY A LIGHT SHOWERS WOULD BE EXPECTED. SHOWERS WILL ALSO HAVE THE POTENTIAL TO CREATE GUSTY WINDS BY MIXING DOWN HIGHER MOMENTUM AIR ALOFT. TODAY...CLIPPER LOW WILL CONTINUE TO QUICKLY MOVE SOUTHEAST. TIGHTENING PRESSURE GRADIENT...DECENT LINKAGE WITH HEIGHT AND CAA BEHIND COLD FRONT WILL CREATE WINDY CONDITIONS IN THE SOUTHEAST. HAVE ISSUED A WIND ADVISORY FOR THIS. MODELS PROG NICE ISALLOBARIC COMPONENT WITH STRONG PRESSURE RISE FALL COUPLET. THE GFS...UKMET AND ECMWF AGREE IN KEEPING BULK OF WIND FROM BIS TO JMS AND SOUTH. WRF WAS FARTHER NORTH. HOWEVER...IN ANALYZING FRONTAL LOCATION...IN THE NORTHEAST AND COMPARING WITH MODEL FORECAST...IT SEEMS THAT THE WRF MAY HAVE THE LOW TRACK AND STRONGEST WINDS A LITTLE TOO FAR NORTH. HAVE PUT IN SLIGHT POPS IN THE CENTRAL AND EAST FOR THIS MORNING WITH CONVECTIVE TYPE SHOWERS MOVING THROUGH. EXPANDED POPS IN THE NORTH WITH POST FRONTAL SNOW SHOWERS MOVING IN. ALTHOUGH...WILL BE SLIGHT CHANCE FOR ANY MOISTURE. THURSDAY...WILL SEE A COOLER DAY...EXCEPT SOUTHWEST WHERE WAA WILL BEGIN AHEAD OF LARGE UPPER TROUGH. WILL SEE AND INCREASE IN HIGH CLOUDS WITH DIFF VORT ADV STREAMING INTO THE REGION. GFS HINTS AT SOME WAA SNOW IN THE NORTH THUR NIGHT...WHERE UKMET AND WRF KEEP EVERYTHING IN CANADA. MOISTURE WILL START TO SURGE NORTH WITH INCREASING LL SOUTHERLY FLOW VIA DEVLEOPING LL JET. HAVE TRENDED POPS FARTHER NORTH AND LEFT AT 30 RANGE. WOULD MAKE MORE SENSE FOR WAA PRECIP TO TREND FARTHER NORTH WITH COLD DOME MORE EXPANSIVE WITH HEIGHT IN THAT REGION. FRIDAY...HAVE LEFT LOW POPS IN FOR THE ENTIRE CWA. IT LOOKS LIKE THE BULK OF THE DYNAMICS AND PRECIP WILL STAY SOUTH OF THE AREA. DO EXPECT SOME LIGHT SNOW WITH INVERTED TROUGH PUSHING THROUGH THE REGION. HOWEVER..NOT SURE ON AMOUNTS AND LOCATION YET WITH QUESTIONS STILL LINGERING ON THE DEGREE OF AVAILABLE MOISTURE. .LONG TERM...SATURDAY THROUGH WEDNESDAY NIGHT... UPPED POPS A BIT FOR THE WEEKEND PER COORDINATION WITH SURROUNDING OFFICES. NICE UPPER TROUGH...COUPLED WITH INVERTED SURFACE TROUGH WILL LIKELY PRODUCE SOME PRECIPITATION. PUT A SLIGHT CHANCE OF SNOW IN FOR DAY 8...WEDNESDAY. THE LONG RANGE MODELS CONTINUE TO INDICATE THE PASSAGE OF A COLORADO LOW THROUGH THE REGION. && .BIS WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY FROM 9 AM THIS MORNING TO 6 PM CST THIS AFTERNOON FOR NDZ022-023-025-035>037-046>048-050-051. && JC/RSL
Hazardous weather outlook, Feb 20, 4:26 AM CST, 23 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 426 AM CST TUE FEB 20 2007 NDZ031>037-040>048-050-051-211030- GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-STUTSMAN- SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-LA MOURE- MCINTOSH-DICKEY- 426 AM CST TUE FEB 20 2007 /326 AM MST TUE FEB 20 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY ACCUMULATING SNOWFALL WILL BE POSSIBLE FRIDAY THROUGH SUNDAY...AS A STRONG STORM SYSTEM EJECTS OUT OF THE ROCKIES. THE STRENGTH AND PATH OF THIS STORM ARE STILL UNCERTAIN AT THIS TIME. CHECK THE LATEST NWS FORECAST FOR UPDATES ON THIS WEATHER SYSTEM. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. NDZ001>005-009>013-017>023-025-211030- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER- 426 AM CST TUE FEB 20 2007 /326 AM MST TUE FEB 20 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT GUSTY WESTERLY WINDS WILL DEVELOP LATE TONIGHT INTO WEDNESDAY MORNING. WEST WINDS OF 25 TO 35 MPH ARE POSSIBLE...WITH A FAST MOVING CLIPPER SYSTEM. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY GUSTY WESTERLY WINDS ARE LIKELY WEDNESDAY. NORTHWEST WINDS OF 25 TO 35 MPH WITH HIGHER GUSTS ARE POSSIBLE ON THE BACK SIDE OF A FAST MOVING CLIPPER SYSTEM. THE WINDS WILL BE STRONGEST IN THE MORNING AND WILL GRADUALLY SUBSIDE DURING THE LATE AFTERNOON. ACCUMULATING SNOWFALL WILL BE POSSIBLE FRIDAY THROUGH SUNDAY...AS A STRONG STORM SYSTEM EJECTS OUT OF THE ROCKIES. THE STRENGTH AND PATH OF THIS STORM ARE STILL UNCERTAIN AT THIS TIME. CHECK THE LATEST NWS FORECAST FOR UPDATES ON THIS WEATHER SYSTEM. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. JC
Nearby
Wind Advisories in North Dakota, 2007Every wind advisory in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.